MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG80124
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a: through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the axillary graft, the pta balloon allegedly ruptured inside the patient's body.It was further reported that upon bringing the balloon back into the sheath over the wire, the balloon component caught at the sheath tip and the balloon shaft allegedly broke off inside the body.Furthermore, the sheath was brought out over the wire and with the balloon embedded in the sheath tip, the sheath and the balloon were removed as one unit.Reportedly, a snare was used to retrieve the retained portion of the balloon from the patient's body.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 08/2026), g3 h11: d4 (medical device lot number), h6 (method) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was received for evaluation.A complete circumferential detachment was noted to the distal end of the catheter shaft.The distal segment of the catheter was returned attached to the balloon.Due to the condition of the sample, functional testing was not performed.Therefore, the investigation is confirmed for the reported detachment as the device was received completely detached in two segments.However, the investigation is inconclusive for the reported balloon rupture as no functional testing of the balloon could be performed due to the condition of the returned device.The investigation is also inconclusive for the reported removal difficulty as no objective evidence was provided.A definitive root cause for the alleged balloon rupture, detachment and removal difficulty could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 08/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the axillary graft, the pta balloon allegedly ruptured inside the patient's body.It was further reported that upon bringing the balloon back into the sheath over the wire, the balloon component caught at the sheath tip and the balloon shaft allegedly broke off inside the body.Furthermore, the sheath was brought out over the wire and with the balloon embedded in the sheath tip, the sheath and the balloon were removed as one unit.Reportedly, a snare was used to retrieve the retained portion of the balloon from the patient's body and placed a new sheath over the wire to finish the procedure.There was no reported patient injury.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18683041
Report Number2020394-2024-00187
Device Sequence Number17737266
Product Code DQY
UDI-Device Identifier00801741060694
UDI-Public(01)00801741060694
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATG80124
Device Lot Number93VH0099
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2024
Supplement Date Received by Manufacturer02/27/2024
04/25/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date03/25/2024
04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale